Notre Dame Journal of Formal Logic

Forking and Dividing in Henson Graphs

Gabriel Conant

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


For n3, define Tn to be the theory of the generic Kn-free graph, where Kn is the complete graph on n vertices. We prove a graph-theoretic characterization of dividing in Tn and use it to show that forking and dividing are the same for complete types. We then give an example of a forking and nondividing formula. Altogether, Tn provides a counterexample to a question of Chernikov and Kaplan.

Article information

Notre Dame J. Formal Logic, Volume 58, Number 4 (2017), 555-566.

Received: 23 July 2014
Accepted: 10 July 2015
First available in Project Euclid: 6 June 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03C45: Classification theory, stability and related concepts [See also 03C48]
Secondary: 03C68: Other classical first-order model theory

forking and dividing Henson graphs TP2


Conant, Gabriel. Forking and Dividing in Henson Graphs. Notre Dame J. Formal Logic 58 (2017), no. 4, 555--566. doi:10.1215/00294527-2017-0016.

Export citation


  • [1] Adler, H., “A geometric introduction to forking and thorn-forking,” Journal of Mathematical Logic, vol. 9 (2009), pp. 1–20.
  • [2] Chernikov, A., “Theories without the tree property of the second kind,” Annals of Pure and Applied Logic, vol. 165 (2014), pp. 695–723.
  • [3] Chernikov, A., and I. Kaplan, “Forking and dividing in $\mathrm{NTP}_{2}$ theories,” Journal of Symbolic Logic, vol. 77 (2012), pp. 1–20.
  • [4] Hart, B., “Stability theory and its variants,” pp. 131–49 in Model Theory, Algebra, and Geometry, vol. 39 of Mathematical Sciences Research Institute Publications, Cambridge University Press, Cambridge, 2000.
  • [5] Henson, C. W., “A family of countable homogeneous graphs,” Pacific Journal of Mathematics, vol. 38 (1971), pp. 69–83.
  • [6] Hodges, W., Model Theory, vol. 42 of Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 1993.
  • [7] Kim, B., and A. Pillay, “Simple theories,” Annals of Pure and Applied Logic, vol. 88 (1997), pp. 149–64.
  • [8] Patel, R., “A family of countably universal graphs without SOP$_{4}$,” preprint, 2006.
  • [9] Shelah, S., “Toward classifying unstable theories,” Annals of Pure and Applied Logic, vol. 80 (1996), pp. 229–55.
  • [10] Tent, K., and M. Ziegler, “A course in model theory,” vol. 40 of Lecture Notes in Logic, Association for Symbolic Logic, La Jolla, Calif, 2012.